MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46128
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient underwent a lumbar drain.A pressure cable was not hooked up to the patient upon admission and when connected, the drain was not able to be zeroed or show a waveform, despite changing out the pressure cable and ¿pdm brick.¿ when attempting to zero, the monitor displayed a message saying ¿pressure sensed.¿ anesthesia called and was at beside along with the sicu team.Further troubleshooting was attempted with no success.Eventually, using a sterile technique, the transducer on the lumber drain was replaced with another one from an a-line setup and was able to get waveform to transduce pressure.This process took about two hours to figure out, during which the patient was unable to have csf drained.

Brand Name
BECKER EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8167735
Report Number2021898-2018-00563
Device Sequence Number16420664
Product Code GWM
UDI-Device Identifier00673978228754
UDI-Public00673978228754
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2023
Device Model Number46128
Device Catalogue Number46128
Device Lot Number215415619
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Initial Report FDA Received Date12/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1